Medicines that may cause urinary incontinence in men

Prescription and nonprescription medicines can cause involuntary loss of urine. The degree of loss of bladder control will vary from person to person.

Medicines that may make urinary incontinence worse include:

  • Diuretics , such as furosemide (Lasix) or hydrochlorothiazide (for example, Esidrix).
  • Antihistamines , such as diphenhydramine (Benadryl).
  • Antidepressants, such as amitriptyline or doxepin (Sinequan).
  • Alpha-blockers, such as doxazosin (Cardura) or terazosin (Hytrin).
  • Sedatives , such as chlordiazepoxide (Librium, for example) or diazepam (Valium, for example).
  • Narcotics , such as codeine or meperidine (Demerol, for example).
  • Calcium channel blockers, such as verapamil (for example, Calan) or diltiazem (such as Cardizem).
  • Nonprescription medicines such as diet, allergy, and cold medicines.

If you notice a urinary problem after taking a prescription or nonprescription medicine, talk with your doctor about another medicine you might use.

Last Updated: July 21, 2008

related physicians

related services

Bon Secours International| Sisters of Bon Secours USA| Bon Secours Health System

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2010 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.